Cisco Live is Cisco’s single largest education and training event. It’s held in four locations around the world on an annual basis. The last US event in Orlando had a record 20,000 attendees.
But what goes in to the making of an event of this size? How is the keynote hall set up to give a great experience to all who attend in person? What exactly happens at the Customer Appreciation event? How is social media utilized during the week? What is the Cisco Empowered Women’s Network? Read More »
Tags: #CLUS, cisco live, Cisco Live Orlando, cisco on cisco, coc-business-of-it
Cisco Service Discovery Gateway – Enabling Zeroconf in Enterprise Networks
I’ll admit it: I’m what others call an Apple fan boy. One of the many reasons for being one is the polished user experience and the ease-of-use of their products. One of the underlying technologies that enables the user to discover devices and services on the network is Zeroconf or, as Apple calls it, Bonjour.
Zeroconf consists of three major components:
- Address auto configuration,
- Naming –and–
- Service discovery.
If your network doesn’t have a DHCP server or you haven’t statically assigned an IP address to your host, most operating systems will use an automatic private IP address. I’m not going into much detail on address auto configuration except that this is typically done using a technique called APIPA (Automatic Private IP Addressing) for IPv4 the host will use the famous 169.254.0.0/16 addresses or, in case of IPv6, by using link-local addresses only (FE80::/10) which has been designed into IPv6 as a basic functionality from day one. Also, naming is not of much of a concern in the context of this discussion. However, it is worth mentioning that Zeroconf names can contain Unicode characters and whitespace, which can make those names a lot more user friendly and meaningful contrary to pure DNS names.
The more interesting part, as it pertains to Zeroconf, is the service discovery. Read More »
Tags: Bonjour, Borderless Networks, byod, cisco live, Cisco Live Orlando, ciscolive, enterprise networks, mdns, Service Discovery Gateway, webinar, zeroconf
It is not new that people are referring to Bring Your Own Device (BYOD) as Bring Your Own Malware (BYOM). In 2012 alone, Android malware encounters grew 2,577 percent (for details, see Cisco’s Annual Security Report). Many organizations are struggling to keep up with the BYOD trend by allowing employees to bring their favorite gadgets to the office to increase productivity and employee satisfaction. However, they are also struggling when trying to protect critical corporate assets, user’s data, and intellectual property in their employees’ mobile devices. Read More »
Tags: byod, Cisco Live 2013, Cisco Live Orlando, Cisco Security, cisco sio, malware, mobility
A few weeks ago, I mentioned that the Cisco Medianet Team will be hosting a customer panel at Cisco Live Orlando. As the event draws near, here is a broader preview of the Cisco Medianet sessions that will be offered there:
- Sunday, Jun 23, 9:30AM -- 10:30AM – CDN Developer Forum – Medianet: Managing and Monitoring Video and Collaboration Applications and Endpoints – Patricia Costa
- Monday, Jun 24, 10:00 AM -- 12:00 PM – BRKRST-2512 – Validating QoS using Medianet Media Awareness -- Technical Breakout – 2 hours – Michael O’Brien and Eric Yu
- Monday, Jun 24, 1:00 PM -- 5:00 PM – LTREVT-2300 – Enterprise Medianet: Video Applications and Network Design Lab – Lab: Instructor-Led – 4 hours – Aamer Akhter, Ana Andrijic, and Jianzhu Zhang
- Tuesday, Jun 25, 8:00 AM -- 9:30 AM – BRKCDN-1113 – Enhanced Management of Video with Media Monitoring – Technical Breakout – 90 mins – Aamer Akhter
- Tuesday, Jun 25, 12:30 PM -- 2:30 PM – PNLCOL-2000 – How the Network Improves the Video and Collaboration Experience Across Industries – Panel – 2 hours – PLAMEN Nedeltchev, Ulrica de Fort-Menares, Gary Reynolds, Aamer Akhter, Donald Krtanjek, and Michael Boscia
- Tuesday, Jun 25, 12:30 PM -- 2:30 PM – RKEVT-2807 – Enterprise Video Network Performance Analysis with Medianet – Technical Breakout – 2 hours – Eric Yu and Michael O’Brien
- Tuesday, Jun 25, 3:00 PM -- 4:30 PM – BRKCOL-2343 – Implementing Optimal Video Collaboration with Medianet – Technical Breakout – 90 mins – Jianzhu Zhang and Ana Andrijic
- Wednesday, June 26, 11:30 AM -- 12:30 PM – Cisco Medianet: Managing Enterprise Video or Unifying the Workspace with Jabber, Thin Client and Accessories – Table Topic – Learn more about Table Topics at Cisco Live Orlando here.
- Thursday, Jun 27, 12:30 PM -- 2:00 PM – BRKEVT-2815 – Medianet Traffic and Device Awareness for Intelligent Services – Technical Breakout – 90 mins – Toerless Eckert
Read More »
Tags: business video, Cisco Live Orlando, collaboration, medianet, rich media applications, sessions, video
Cisco Live Orlando is a just little over a month away. And at this year’s event, the Cisco Medianet team will be hosting a much anticipated, highly interactive, customer panel that brings together customers from different industries, all of whom have demonstrated success adopting the Cisco Medianet Architecture to better manage their video and collaboration deployments.
As you start planning what sessions you will be attending at Cisco Live Orlando, don’t miss out on this opportunity to participate in an engaging discussion with industry experts and distinguished Cisco SMEs about trending topics of relevance to the video and collaboration space: for example, balancing business policies with the network, providing confidence in video and collaboration deployments, and integrated application and network technologies.
Also, be sure to stay tuned to the Cisco Medianet Blog for future updates on what the team is planning at Cisco Live Orlando.
We look forward to seeing you there!
See below for more details on the customer panel.
Read More »
Tags: business video, Cisco Live Orlando, collaboration, medianet, rich media applications, video